MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 04/27/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that a male patient with a date of birth of (b)(6) 1946 underwent a persistent atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula requiring surgical intervention and ultimately resulting in death.It was reported that an esophageal fistula was discovered a month after a persistent a-fib case which occurred on 24-mar-2022.The patient was experiencing chills and discomfort about a month after the procedure and went to the emergency room.An esophageal fistula was confirmed by ultrasound imaging but that they are unsure of the type of ultrasound imaging used.They attempted to stent the esophageal fistula as intervention, but the patient passed away 2-3 days following the stent procedure.The physician was unsure of the reason for the injury or death.After the biosense webster inc representative reviewed the case with the physician, it was the physician¿s opination that everything was within parameters and there were no operator errors or increased force errors during the procedure.This adverse event was discovered post use of biosense webster products, a month later.The physician does not believe anything was done incorrectly or that any products were at fault, so the cause of the adverse event might have been a ¿patient condition¿ issue.The patient was in hospital for 3 days between discovery of issue and death; the date of death is (b)(6) 2022.There were no relevant tests, lab data, or history.A smartablate generator (sn (b)(4)) was used during the persistent a-fib ablation case.Smartablate generator parameters were power control mode, 40w, temp cut-off 40.The correct catheter settings were selected on the smartablate generator, however, since the esophageal fistula was not discovered until a month later, temperature, impedance and power at the time of the perforation is unknown.An esophageal temperature probe was used during the ablation case for monitoring and to prevent esophageal injury.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.The carto® 3 system did not indicate to re-zero the catheter.Dashboard, vector, and visitag force visualization features were used.The visitag module parameters for stability used were range: 3mm, time: 3sec, force over time of 3g at 25%, respiratory gated.No additional filter was used with the visitag.Surpoint posterior wall target ~380 and color options were used prospectively.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2022-01064 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter); importer report number product code m490007 (smartablate¿ system rf generator (us)).
 
Additional Manufacturer Narrative
On 26-may-2022, additional information was received indicating the date of event was actually 27-apr-2022.As such, field b3.Date of event has been updated accordingly.Biosense webster inc.'s reference number (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key14442424
Report Number2029046-2022-50007
Device Sequence Number4435980
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
Report Date (Section F) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/02/2022
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer05/04/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; ESOPHAGEAL TEMPERATURE PROBE.; SMARTABLATE PUMP KIT-US.; THMCL SMTCH SF BID, TC, D-F.
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight97 KG